Alert archive / Arizona / Red Flag Warnings in 2020
Red Flag Warning 6, NWS Tucson, AZ
NWS Tucson, AZ issued this red flag warning at Jun 16, 2020, 3:10 PM MST for 6 counties in Arizona. It took effect at Jun 17, 2020, 10:00 AM MST. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 16, 2020, 3:10 PM MST (22:10 UTC)
- In effect from
- Jun 17, 2020, 10:00 AM MST
- Expired
- Jun 17, 2020, 8:00 PM MST
- In force
- 10 hr
- Issued by
- NWS Tucson, AZ
Counties Cochise County, AZ, Graham County, AZ, Greenlee County, AZ, Pima County, AZ, Pinal County, AZ, Santa Cruz County, AZ
The radar
The Tucson radar (KEMX), 61 km from the middle of the area, began a volume at 22:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tuscon, AZ (KTUS), launched 12:00Z, 10.2 hours before the alert went out and 49 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2911 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 31 m²/s²
- 0-3 km storm-relative helicity
- 74 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
533 WWUS85 KTWC 162210 RFWTWC URGENT - FIRE WEATHER MESSAGE National Weather Service Tucson AZ 310 PM MST Tue Jun 16 2020 AZZ150-171200- /O.NEW.KTWC.FW.W.0006.200617T1700Z-200618T0300Z/ /O.CON.KTWC.FW.W.0005.000000T0000Z-200617T0200Z/ Arizona Fire Weather Zone 150 Western Pima County-South Central Pinal County- Tohono O'odham Nation-TDC- 310 PM MST Tue Jun 16 2020 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MST THIS EVENING FOR STRONG GUSTY WINDS, LOW RELATIVE HUMIDITY AND VERY HIGH FIRE DANGER FOR FIRE WEATHER ZONE 150... ...RED FLAG WARNING IN EFFECT FROM 10 AM TO 8 PM MST WEDNESDAY FOR STRONG GUSTY WINDS, LOW RELATIVE HUMIDITY AND VERY HIGH TO EXTREME FIRE DANGER... The National Weather Service in Tucson has issued a Red Flag Warning, which is in effect from 10 AM to 8 PM MST Wednesday. * AFFECTED AREA...Fire weather zone 150, including the Tohono O'odham Nation and far western Pima county today. All of zone 150 Wednesday, primarily for ridges. * TIMING...1 PM this afternoon through 7 PM MST this evening. 10 AM through 8 PM Wednesday. * WINDS...Southwest winds of 15 to 25 mph with gusts to 35 mph today and Wednesday except 20 to 25 mph with gusts to 40 mph across ridges on Wednesday. * RELATIVE HUMIDITY...Humidity levels 6 to 10 percent this afternoon and Wednesday afternoon. * IMPACTS...Any fires that develop or are ongoing will have the potential to spread rapidly. * FOR A DETAILED VIEW OF THE HAZARD AREA...Visit weather.gov/Tucson and click on the Detailed Hazards Icon. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are expected to develop. A combination of strong winds...low relative humidity...and dry vegetation will create the potential for rapid and erratic fire growth. Please advise the appropriate officials or fire crews in the field of the Red Flag Warning for portions of Southeast Arizona. && $$ AZZ151>153-171200- /O.NEW.KTWC.FW.W.0006.200617T1700Z-200618T0300Z/ Arizona Fire Weather Zone 151 Eastern Pima County-Southeastern Pinal County- Santa Cruz County-Western Cochise County- Coronado NF-TDC-Arizona Fire Weather Zone 152 Southern Greenlee County-Central and Eastern Cochise County- Southern Graham County-Southern San Carlos Apache Nation- Arizona Fire Weather Zone 153 Northern Graham County-Northern Greenlee County- White and Gila Mountains-Apache Sitgreaves NF-SDC- 310 PM MST Tue Jun 16 2020 ...RED FLAG WARNING IN EFFECT FROM 10 AM TO 8 PM MST WEDNESDAY FOR STRONG GUSTY WINDS, LOW RELATIVE HUMIDITY AND VERY HIGH TO EXTREME FIRE DANGER ZONES 150, 151, 152 AND 153... The National Weather Service in Tucson has issued a Red Flag Warning, which is in effect from 10 AM to 8 PM MST Wednesday. * AFFECTED AREA...Fire weather zones 150, 151, 152, and 153, primarily for ridges and areas favoring a southwest wind. * TIMING...From 10 am through 8 pm in the evening. Winds on the ridges will start earliest and end later than in the valley areas. * WINDS...15 to 25 mph with gusts to 35 mph in the valleys and 20 to 25 mph with gusts to 40 mph across the ridges. * RELATIVE HUMIDITY...Dropping below 15 percent by 10 am and bottoming out at 6 to 10 percent in the valleys and 9 to 14 percent higher elevations. * IMPACTS...Any fires that develop or are ongoing will have the potential to spread rapidly. * FOR A DETAILED VIEW OF THE HAZARD AREA...Visit weather.gov/Tucson and click on the Detailed Hazards Icon. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or are expected to develop. A combination of strong winds...low relative humidity...and dry vegetation will create the potential for rapid and erratic fire growth. Please advise the appropriate officials or fire crews in the field of the Red Flag Warning for portions of Southeast Arizona. && $$ Cerniglia Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
3 follow-up statements
210 WWUS85 KTWC 170208 RFWTWC URGENT - FIRE WEATHER MESSAGE National Weather Service Tucson AZ 708 PM MST Tue Jun 16 2020 AZZ150-171200- /O.EXP.KTWC.FW.W.0005.000000T0000Z-200617T0200Z/ /O.CON.KTWC.FW.W.0006.200617T1700Z-200618T0300Z/ Arizona Fire Weather Zone 150 Western Pima County-South Central Pinal County- Tohono O'odham Nation-TDC- 708 PM MST Tue Jun 16 2020 ...A RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM TO 8 PM MST WEDNESDAY FOR STRONG GUSTY WINDS, LOW RELATIVE HUMIDITY AND VERY HIGH TO EXTREME FIRE DANGER FOR FIRE WEATHER ZONE 150... ...THE RED FLAG WARNING THAT WAS IN EFFECT THROUGH 7 PM THIS EVENING FOR MUCH OF ZONE 150 HAS NOW EXPIRED... * AFFECTED AREA...All of fire weather zone 150, primarily for ridges. * TIMING...10 AM Wednesday morning through 8 PM Wednesday. * WINDS...Southwest winds of 15 to 25 mph with gusts to 35 mph Wednesday except 20 to 25 mph with gusts to 40 mph across ridges. * RELATIVE HUMIDITY...Humidity levels 6 to 10 percent Wednesday afternoon. * IMPACTS...Any fires that develop or are ongoing will have the potential to spread rapidly. * FOR A DETAILED VIEW OF THE HAZARD AREA...Visit weather.gov/Tucson and click on the Detailed Hazards Icon. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or are expected to develop. A combination of strong winds...low relative humidity...and dry vegetation will create the potential for rapid and erratic fire growth. Please advise the appropriate officials or fire crews in the field of the Red Flag Warning for portions of Southeast Arizona. && $$ AZZ151>153-171200- /O.CON.KTWC.FW.W.0006.200617T1700Z-200618T0300Z/ Arizona Fire Weather Zone 151 Eastern Pima County-Southeastern Pinal County- Santa Cruz County-Western Cochise County- Coronado NF-TDC-Arizona Fire Weather Zone 152 Southern Greenlee County-Central and Eastern Cochise County- Southern Graham County-Southern San Carlos Apache Nation- Arizona Fire Weather Zone 153 Northern Graham County-Northern Greenlee County- White and Gila Mountains-Apache Sitgreaves NF-SDC- 708 PM MST Tue Jun 16 2020 ...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM TO 8 PM MST WEDNESDAY FOR STRONG GUSTY WINDS, LOW RELATIVE HUMIDITY AND VERY HIGH TO EXTREME FIRE DANGER ZONES 150, 151, 152 AND 153... * AFFECTED AREA...Fire weather zones 150, 151, 152, and 153, primarily for ridges and areas favoring a southwest wind. * TIMING...From 10 am through 8 pm in the evening. Winds on the ridges will start earliest and end later than in the valley areas. * WINDS...15 to 25 mph with gusts to 35 mph in the valleys and 20 to 25 mph with gusts to 40 mph across the ridges. * RELATIVE HUMIDITY...Dropping below 15 percent by 10 am and bottoming out at 6 to 10 percent in the valleys and 9 to 14 percent higher elevations. * IMPACTS...Any fires that develop or are ongoing will have the potential to spread rapidly. * FOR A DETAILED VIEW OF THE HAZARD AREA...Visit weather.gov/Tucson and click on the Detailed Hazards Icon. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or are expected to develop. A combination of strong winds...low relative humidity...and dry vegetation will create the potential for rapid and erratic fire growth. Please advise the appropriate officials or fire crews in the field of the Red Flag Warning for portions of Southeast Arizona. && $$ Cerniglia Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
045 WWUS85 KTWC 170947 RFWTWC URGENT - FIRE WEATHER MESSAGE National Weather Service Tucson AZ 247 AM MST Wed Jun 17 2020 AZZ150>153-180300- /O.CON.KTWC.FW.W.0006.200617T1700Z-200618T0300Z/ Arizona Fire Weather Zone 150 Western Pima County-South Central Pinal County- Tohono O'odham Nation-TDC-Arizona Fire Weather Zone 151 Eastern Pima County-Southeastern Pinal County- Santa Cruz County-Western Cochise County- Coronado NF-TDC-Arizona Fire Weather Zone 152 Southern Greenlee County-Central and Eastern Cochise County- Southern Graham County-Southern San Carlos Apache Nation- Arizona Fire Weather Zone 153 Northern Graham County-Northern Greenlee County- White and Gila Mountains-Apache Sitgreaves NF-SDC- 247 AM MST Wed Jun 17 2020 ...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 8 PM MST THIS EVENING FOR STRONG GUSTY WINDS, LOW RELATIVE HUMIDITY AND VERY HIGH TO EXTREME FIRE DANGER ZONES 150, 151, 152 AND 153... * AFFECTED AREA...All of Southeast Arizona including fire weather zones 150, 151, 152, and 153, especially ridges and those areas favoring a southwest wind. * TIMING...The Red Flag Warning is from 10 am this morning through 8 pm this evening. * WINDS...15 to 25 mph with gusts to 35 mph in the valleys and 20 to 25 mph with gusts to 40 mph across the ridges. * RELATIVE HUMIDITY...Dropping below 15 percent by 10 am and bottoming out at 6 to 10 percent in the valleys, and 7 to 12 percent higher elevations. * IMPACTS...Any fires that develop or are ongoing will have the potential to spread rapidly. * FOR A DETAILED VIEW OF THE HAZARD AREA...Visit weather.gov/Tucson and click on the Detailed Hazards Icon. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or are expected to develop. A combination of strong winds...low relative humidity...and dry vegetation will create the potential for rapid and erratic fire growth. Please advise the appropriate officials or fire crews in the field of the Red Flag Warning for portions of Southeast Arizona. && $$ Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
919 WWUS85 KTWC 180312 RFWTWC URGENT - FIRE WEATHER MESSAGE National Weather Service Tucson AZ 812 PM MST Wed Jun 17 2020 AZZ150>153-180415- /O.EXP.KTWC.FW.W.0006.000000T0000Z-200618T0300Z/ Arizona Fire Weather Zone 150 Western Pima County-South Central Pinal County- Tohono O'odham Nation-TDC-Arizona Fire Weather Zone 151 Eastern Pima County-Southeastern Pinal County- Santa Cruz County-Western Cochise County- Coronado NF-TDC-Arizona Fire Weather Zone 152 Southern Greenlee County-Central and Eastern Cochise County- Southern Graham County-Southern San Carlos Apache Nation- Arizona Fire Weather Zone 153 Northern Graham County-Northern Greenlee County- White and Gila Mountains-Apache Sitgreaves NF-SDC- 812 PM MST Wed Jun 17 2020 ...RED FLAG WARNING HAS EXPIRED FOR FIRE WEATHER ZONES 150, 151, 152, AND 153... The Red Flag Warning has been allowed to expire. Winds have started to diminish across southeast Arizona. Although poor relative humidity recoveries will occur overnight, reduced wind speeds should lessen fire impacts across much of the area. Gusty winds are forecast to return Thursday afternoon, but speeds are expected to remain below Red Flag Warning criteria. $$ Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this red flag warning went out at Jun 16, 3:21 AM MST, 11 hours 49 minutes earlier.
Area forecast discussion, Jun 16, 3:21 AM MST, 11 hours 49 minutes before
Area Forecast Discussion National Weather Service Tucson AZ 321 AM MST Tue Jun 16 2020 .SYNOPSIS...A chance of showers and thunderstorms again today, mainly east of Tucson. Breezy at times in the afternoon. Dry the second half of the week with afternoon highs running a few degrees above average into early next week. && .DISCUSSION...With the increase in thunderstorms in southeast Arizona yesterday, outflows have pushed dew points into the 40s and 50s across all areas from Tucson eastward. Today, the trough is sharpening once again immediately upstream through the Great Basin, so we will see a stronger southwesterly and westerly flow begin to reassert itself today. This will bring a drying trend from the west, but not before we get in one more afternoon with a chance of thunderstorms mainly east of Tucson. By tomorrow afternoon and through the rest of the week, most residual moisture will be shunted east and south as we take one of many frequent breaks in the earliest portion of the Monsoon. By Thursday we will see the trough lifting through the northern Plains and a high center reconsolidate south of us in western Mexico with a return of the dominant deep westerlies in between. Mexico is developing nicely however, and will be primed to provide a nice moisture field when the pattern comes around for another shift to southerlies and easterlies. There are some signs of a significant weakness developing in mid level ensemble height anomalies around the middle of next week. We'll see if we can get the ridge to amplify and the flow to weaken enough to allow that far enough west to bring in more thunderstorms for the end of next week. && .AVIATION...Valid through 17/12Z. Isolated -TSRA/-SHRA east of KTUS this afternoon. Brief gusts to 30-40 kts possible with TSRA. Otherwise, west of KTUS SKC-FEW clouds above 25k ft MSL. Mostly clear this morning, then KTUS vicinity eastward FEW-OVC decks 10k- 15k ft MSL dissipating later this evening followed by SKC late tonight/early Wednesday morning. Surface wind southerly 5 to 10 kts this morning...this afternoon swly/wly 12-18 kts with gusts to 25 kts. Aviation discussion not updated for TAF amendments. && .FIRE WEATHER...For today, southwest winds will ramp up over central and western Pima county enough to reach Red Flag Criteria, therefore given that and antecedent conditions there is a Red Flag warning for much of zone 150. Otherwise, drier air will begin to move across the area from the west, although scattered convection is still possible across much of zone 152 during the afternoon. Wednesday, breezy and dry conditions are expected across the entire forecast area, but at this time it looks like we will remain a bit below critical levels much like the previous few days. So at this time it looks like elevated fire weather conditions but generally below critical so I'm not issuing a headline for Wednesday at this time. Beyond that, just hot and dry with more typical June winds through the weekend. && .TWC WATCHES/WARNINGS/ADVISORIES... Red Flag Warning from 1 PM this afternoon to 7 PM MST this evening for AZZ150. && Meyer Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
In the hours before
Local storm report, Jun 16, 9:53 AM MST, 5 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TUCSON AZ
953 AM MST TUE JUN 16 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0200 PM HAIL 2 ENE BISBEE 31.42N 109.88W
06/15/2020 E0.75 INCH COCHISE AZ TRAINED SPOTTER
WIDE SPREAD PENNY SIZE HAIL IN THE VICINITY.
&&The office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 16, 4:07 PM MST | Severe Thunderstorm Warning | TWC | Cochise | 38 min |
| Jun 16, 4:32 PM MST | Areal Flood Advisory | TWC | Cochise | 118 min |
Nearby
Red Flag Warnings in Arizona, 2020Every red flag warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.